This was a comment we recently received on an older Propecia post:
DO NOT TAKE THIS DRUG! My fiance took it for years, with no side effects (although we are realizing now that the emotional/mental trauma he has been suffering since he took the drug is very likely related) – but once he quit the drug he experienced genital shrinkage, low libido, trouble maintaining erections, etc.
Some studies have shown that ~95 % OF MEN SUFFER these side-effects to some capacity – no long-term side-effects were studied by Merck and what makes it tricky, is that RIGHT AFTER you stop taking the drug, you go back to normal for a few days/weeks – then, the symptoms worsen!! Stay away!
Genital shrinking after stopping Propecia is a new complaint, something I have never heard before. What you are saying is just not enough information for me. Of note, where are you getting this “95%” statistic of men suffering from this issue? It sounds like you’re confusing stats.
If I were to entertain this possibility, I would need to know the following bits of information: for example, are you talking about his penis or testicles that shrunk? Or are you talking about the size of his erection? He would need to see a doctor and find out:
- What his testosterone levels are
- What his sperm count is
He would need to get examined by a competent urologist. That is a start if he is really worried.